This forum is for questions and support regarding ovarian cancer issues, such as: Biopsy, Chemotherapy, Clinical Trials, Genetics, Hysterectomy, Immunotherapy, Ovarian Cancer Types, Radiation Therapy, Risk Factors, Screening, Staging, Surgery.
Greetings from the Land of Smiles Dr. Goodman,
OC stage 4 Oct 2006/TAH taxol/carbo once a month for last 10 month, only side effect is hairlose,no mouth sores, no digestion problems, ect.. Last ct scan showed no changes on minute nods on both lungs and liver so Onc said to continue same regiment another 3 times than another ct scan.
Have noticed that the last two times, I had some kind of a mild reaction. About 10 minutes after IV started, I felt an itching attack come on along with a little nausea and lighheaded. So asked the nurse to slow down the drip and after those feelings went away. Not sure which or if both meds cause this as they were not given in the same order.
Do you think I am starting to become resistant to one or both med? How can I prevent this from continuing?
Can the speed cause this to happen?
Is there a usual order of administering the chemo meds? Carbo first or Taxol first?
Also have developed root resorption. My dentist recommend I try to get prevident/high fluoride toothpaste or mouthwash but we can't get that any of these products here in Thailand. I could try to find someone to purchase something for me from USA but I prefer to not add more chemicals into my body if possible. Do you have any advise what else I can do to tackle this problem.
Thank you so much for your opinion and help on this forum.
It is nice to hear from you again.
As far as the teeth go - you may have some dental disease , gum resorptions, or even tooth decay that has been accelerated by periods of low white blood cells which allow the normal bacteria in your mouth to grow. You should be very careful. You could rinse twice a day with a warm salt water. You should consider getting some kind of mouth wash with fluoride to also reduce bacteria and strengthen your teeth. i am not a dentist so i defer to my dental experts for more but these are the kinds of things I suggest to my patients.
As far as your reaction to chemo - I am actually quite worried to hear that. You may be developing an allergy to carbo. Taxol is usually given first followed by carbo. If this is a carbo allergy, you must not get any more carbo with an allergist's supervision.
I would suggest that you ask your doctor about seeing an allergist to be skin tested for a carbo allergy before your next treatment. i have apsted an abstract below on this topic.
Carboplatin hypersensitivity reactions in patients with ovarian and peritoneal carcinoma
Rose PG, Fusco N, Fluellen L, Rodriguez M. Carboplatin hypersensitivity reactions in patients with ovarian and peritoneal carcinoma. Int J Gynecol Cancer 1998; 8:365–368.
Platinum is the most active agent in the treatment of ovarian cancer and high response rates with platinum retreatment of patients with recurrent disease have been reported. However, cumulative toxicity of cisplatin and carboplatin allergic reactions may limit further therapy. We describe a retrospective review of patients developing carboplatin allergy from May 1995–May 1998.
Fourteen patients with ovarian and peritoneal cancer with carboplatin allergy were identified. In all but one case, patients received paclitaxel immediately prior to the carboplatin therapy. Following carboplatin infusion durations of 5–60 min, patients developed symptoms of a cough, wheezing, flushing, angioedema, burning eyes, pruritus of the hands and tongue, and nausea. No deaths occurred. The median number of courses of carboplatin therapy before an allergic reaction occurred was 9 (range 2–14). Twelve patients were rechallenged with a platinum compound. The first patient was retreated with cisplatin 50 mg/m2 with only a minor allergic response controlled with diphenhydramine hydrochloride. The second patient was retreated with carboplatin but developed a recurrent allergic reaction despite premedication with steroids and diphenhydramine hydrochloride and a 4-hour carboplatin infusion. This patient was successfully rechallenged with a prolonged 16-h carboplatin infusion. Seven additional patients were treated successfully following premedication and the prolonged carboplatin infusion. However, 3 patients had recurrent severe carboplatin allergic reactions despite premedication and the prolonged carboplatin infusion. One of these patients was successfully retreated with cisplatin.
Carboplatin allergies rarely have been reported and may be potentiated by coadministration of paclitaxel. Prolonged desensitization regimens are effective in the majority of patients with carboplatin hypersensitivity reactions. Alternatively, retreatment with cisplatin can be considered in the absence of cumulative cisplatin toxicity.
p.s. an online dentist responded with this " am not sure what your dentist means by 'root resorption'--is that decay? I have never heard of root resorption from chemotherapy. If your mouth is dry(xerostomia) this certainly can increase the decay rate.".
Does chemo cause excessive dry mouth? I drink lots of liquid and don't notice a dry mouth problem.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.